Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 13, 2014, 1:33 PM MDT. It took effect at Mar 14, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 1:33 PM MDT (19:33 UTC)
- In effect from
- Mar 14, 2014, 12:00 PM MDT
- Expired
- Mar 14, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS84 KMAF 131933 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT THU MAR 13 2014 ...RED FLAG WARNING IN EFFECT FRIDAY FROM NOON UNTIL 9 PM MDT IN THE GUADALUPE MOUNTAINS FOR RH/S OF 10 TO 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO OCCUR IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON AND EVENING. SINCE WARM AND DRY CONDITIONS WILL BE ACCOMPANIED BY HIGH FIRE DANGER, A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS. NMZ114-TXZ258-141200- /O.NEW.KMAF.FW.W.0016.140314T1800Z-140315T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 133 PM MDT THU MAR 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...WEST 20 TO 35 MPH...GUSTS TO 45 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
377 WWUS84 KMAF 141005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 505 AM CDT FRI MAR 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND AREA...AND LOWER TRANS PECOS... .SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. WARM AND DRY CONDITIONS WILL BE ACCOMPANIED BY HIGH TO VERY HIGH FIRE DANGER. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY IN THE WAKE OF A COLD FRONT EXPECTED TO MOVE THROUGH THE REGION SATURDAY NIGHT. NORTH WINDS OF 20 MPH OR MORE MAY COMBINE WITH RELATIVE HUMIDITY OF 15 PERCENT OR LESS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE SUNDAY MORNING THROUGH MID EVENING. NMZ114-TXZ258-142215- /O.CON.KMAF.FW.W.0016.140314T1800Z-140315T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 405 AM MDT FRI MAR 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST 20 TO 25 MPH...GUSTS TO 30 MPH. * HUMIDITY...15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-060>063-067>070-075-081-082-142215- /O.NEW.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-GLASSCOCK- WARD-CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-TERRELL- 505 AM CDT FRI MAR 14 2014 /405 AM MDT FRI MAR 14 2014/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND AREA...AND LOWER TRANS PECOS... * WIND...NORTH 20 TO 25 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
025
WWUS84 KMAF 141941
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT FRI MAR 14 2014
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING IN THE GUADALUPE MOUNTAINS FOR RH/S OF 10 TO 15 PERCENT...
20 FOOT WINDS OF 20 MPH OR GREATER...AND HIGH TO VERY HIGH FIRE
DANGER...
...FIRE WEATHER WATCH IN EFFECT BOTH SATURDAY AND SUNDAY FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR 20 FOOT WINDS OF 20
MPH OR GREATER...RH/S OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER...
.WARM AND DRY CONDITIONS, ALONG WITH SOUTHWEST WINDS OF 20 TO 25
MPH, ARE EXPECTED IN THE GUADALUPE MOUNTAINS INTO THIS EVENING.
THEREFORE, A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT.
WARM AND DRY CONDITIONS WILL PERSIST AREAWIDE SATURDAY, WHILE 20
FOOT WINDS INCREASE FROM THE WEST AND NORTHWEST. AS A RESULT, A
FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA
SATURDAY. A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE AREA
SATURDAY NIGHT. THE POTENTIAL EXISTS FOR LARGE PORTIONS OF THE
AREA TO SEE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY, DESPITE
COOLER TEMPERATURES OVER THE REGION. THEREFORE, A FIRE WEATHER
WATCH IS IN EFFECT FOR THE ENTIRE AREA SUNDAY.
NMZ114-TXZ258-150745-
/O.NEW.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/
/O.EXA.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
/O.CON.KMAF.FW.W.0016.000000T0000Z-140315T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
141 PM MDT FRI MAR 14 2014
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...
* WIND...TODAY...WEST 20 TO 25 MPH.
SATURDAY...WEST 25 TO 35 MPH.
SUNDAY...NORTH TO NORTHEAST 20 TO 30 MPH.
* HUMIDITY...10 TO 15 PERCENT.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
NMZ115-TXZ045>048-050>053-060>063-067>070-075-081-082-150745-
/O.NEW.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/
/O.CON.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-GLASSCOCK-
WARD-CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-TERRELL-
241 PM CDT FRI MAR 14 2014 /141 PM MDT FRI MAR 14 2014/
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...
PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND AREA...AND LOWER
TRANS PECOS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...
PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND AREA...AND LOWER
TRANS PECOS...
* WIND...SATURDAY WEST TO NORTHWEST 20 TO 30 MPH
SUNDAY...NORTH TO NORTHEAST 20 TO 25 MPH.
* HUMIDITY...10 TO 15 PERCENT.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
TXZ057>059-074-079-080-150745-
/O.NEW.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/
/O.EXA.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
241 PM CDT FRI MAR 14 2014
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN
AREA...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY AND BIG
BEND REGION...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN
AREA...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY AND BIG
BEND REGION...
* WIND...SATURDAY...WEST TO NORTHWEST 20 TO 30 MPH.
SUNDAY...NORTH TO NORTHEAST 20 TO 25 MPH.
* HUMIDITY...10 TO 15 PERCENT.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 10:57 AM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 13, 10:57 AM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1157 AM CDT Thu Mar 13 2014 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail through tonight. Southerly winds will decrease around 14/01Z, except at KMAF and KFST where a modest low level jet will keep winds above 10kt sustained well into the night. && PREV DISCUSSION... /ISSUED 433 AM CDT Thu Mar 13 2014/ DISCUSSION... Temperatures this afternoon will be warmer than those yesterday as the surface ridge moves east of the region and slight upper ridging develops over the area. On Friday, an upper low will approach the region with a surface trough developing across the area in advance of the upper low. Temperatures on Friday will warm to above normal as a response to this surface trough. The upper low will pass over the region Saturday morning with some precipitation developing mainly to the north and east of the CWA. Winds will briefly shift to the northwest to north Saturday afternoon, but this will have little effect on the afternoon temperatures as they will be similar to those on Friday. Another upper low/trough will come right behind the previous one and impact the area on Sunday. A cold front will move into the area as this upper trough digs southward into Mexico. Precipitation will begin moving into the CWA Saturday night and continue into the day Sunday with afternoon temperatures Sunday being 15 to 20 degrees cooler than the previous day. The rain will be out of the area by Monday as the upper trough moves southeast of the region. Surface winds will become southwesterly on Monday in response to a surface trough across the Central Plains. Temperatures on Monday will warm back up to near normal as a response to the warming effect of the southwest winds. The GFS and ECMWF differ in regards to the upper air pattern by Tuesday. Both models show an upper level trough, but the GFS is more progressive with this trough whereas the ECMWF keeps the trough further west on Tuesday. Expect temperatures to warm even further on Tuesday as a surface trough strengthens across the area. The ECMWF shows a cold front coming through the area on Wednesday morning as the upper trough moves over the central conus while the GFS keeps temperatures warm. Trended temperatures in line with the GFS in the extended but later shifts will need to look at this for possible changes. FIRE WEATHER... Gusty s winds this afternoon across the PB/SE NM with min rh/s nearing 15 pct will result in brief elevated fire wx conditions. The warming/drying trend does continue into Fri/Sat. On Fri GDP Mtns are favored for critical fire wx, however models differ with GFS/ECMWF developing more wind with a farther ewd position of 5h trof while NAM12/Canadian depict much less wind being farther w with trof. For now will forgo a watch, but one maybe needed for GDP Mtns SE NM/W PB if quicker solutions become favored. For Sat there now looks to be less wind at 85h across SE-E NM than was shown last night and the better MSLP gradient is more in NE NM, but there may be an increase in sfc winds GDP Mtns/SE NM/W-NW PB late in day, especially if sfc low is farther se. For now will hold off on watch for Sat, but again one may eventually be needed. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 66 40 75 45 / 0 0 10 10 BIG SPRING TX 67 41 76 46 / 0 0 10 10 CARLSBAD NM 68 38 80 43 / 0 0 10 10 DRYDEN TX 68 45 74 54 / 0 0 10 10 FORT STOCKTON TX 69 45 82 51 / 0 0 0 10 GUADALUPE PASS TX 63 44 73 44 / 0 0 0 0 HOBBS NM 66 37 75 42 / 0 0 10 10 MARFA TX 63 32 74 37 / 0 0 0 0 MIDLAND INTL AIRPORT TX 67 40 76 45 / 0 0 0 10 ODESSA TX 66 40 75 45 / 0 0 0 10 WINK TX 69 41 80 46 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/80
Hazardous weather outlook, Mar 13, 12:21 PM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT THU MAR 13 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT THU MAR 13 2014 /1221 PM MDT THU MAR 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM, DRY AND WINDY CONDITIONS IN THE GUADALUPE MOUNTAINS FRIDAY WILL PROMOTE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. THEREFORE, A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPES FRIDAY AFTERNOON AND EVENING. WARM AND DRY CONDITIONS WILL PERSIST AREAWIDE SATURDAY. HOWEVER, IT APPEARS WINDY CONDITIONS WILL OCCUR IN THE GUADALUPE MOUNTAINS, IF NOT THE SOUTHEAST NEW MEXICO PLAINS. THESE AREAS WILL HAVE NEAR CRITICAL TO CRITICAL FIRE WEATHER CONCERNS SATURDAY AFTERNOON AS A RESULT. A STRONG COLD FRONT WILL MOVE SOUTH INTO THE AREA SATURDAY NIGHT. GUSTY NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH COULD OCCUR ALONG AND BEHIND THIS COLD FRONT, ALONG WITH AREAS OF BLOWING DUST. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA LATE SATURDAY NIGHT AND SUNDAY. SEVERE STORMS ARE NOT EXPECTED, BUT LIGHT SNOW COULD FALL IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.